Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 96, NWS New Orleans, LA

June 24, 2000Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 24, 2000, 4:45 PM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 24, 2000, 4:45 PM CDT (21:45 UTC)
Expired
Jun 24, 2000, 5:45 PM CDT
In force
60 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Lafourche Parish, LA, Terrebonne Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 24, 5:00 PM CDTThunderstorm WindLarose, LAA few trees were knocked down.
Jun 24, 5:00 PM CDTThunderstorm WindLockport, LAPower lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1417 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 242146
SVRNEW
LAC057-109-242245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 PM CDT SAT JUN 24 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFOURCHE PARISH 
  TERREBONNE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 545 PM CDT

* AT 445 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHEAST OF MONTEGUT...MOVING WEST AT
  5 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  MONTEGUT AROUND 5 PM
  HOUMA BY 510 PM
  CHAUVIN BY 505 PM

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:00 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 24, 1:00 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
100 PM CDT SAT JUN 24 2000

MODELS IN FAIR AGREEMENT IN MAINTAINING RIDGE OVER SOUTHWEST CONUS
AND NORTH MEXICO...SECOND RIDGE OVER WEST ATLANTIC. 3 MODELS SHOW
WEAK LOW ASSOCIATED WITH TROUGH OFF THE EAST COAST FLORIDA MOVING
NORTHEAST AND WEAKENING OVER TIME. TROUGH REMAINS NEAR STATIONARY
OVER NORTHEAST GULF OF MEXICO TO MS COASTAL WATERS. SERIES OF WEAK
IMPULSES/VORTS WORK AROUND BASE OF ATLANTIC RIDGE INTO EAST GULF
TROUGH RESULTING IN ENHANCED CONVECTION DURING MAX HEATING PERIODS.
 MODELS ALSO SHOW WEAKT ROUGH MOVING ACROSS CENTRAL CONUS OVER TOP
OF FLAT RIDGE WITH MAJOR LIFT/OMEGA NORTH OF THE STATE. WITH LOW
LEVEL FLOW FROM THE SOUTH...LI'S OF -5 TO -7...PRECIPITABLE WATER
OF 1.2 TO 1.6...WILL CONTINUE WITH WIDELY SCATTERED AFTERNOON
THUNDERSTORMS.  CURRENT CONVECTION SOUTHEAST OF MS RIVER OUTLET
IS IN RESPONSE TO WEAK VORT ASSOICATED WITH H5 TROUGH AND WEAK 50 KT
JET NOSEING SOUTH INTO THE MS SOUND. MODELS SHOW JET WEAKENING WITH
TIME.
IN THE EXTENDED WEAK FRONTAL TROUGH DROPS TO SOUTH ARKANSAS AND GOES
STATIONARY ACTING AS FOCUS FOR CONVECTION. OUTFLOW BOUNDARIES
EXPECTED TO MERGE WITH AFTERNOON ACTIVITY IN THE SOUTH TO NICREASE
POPS.

MCB 72/94/73/93 0112  BTR 75/93/75/93 0212
MSY 76/93/76/92 0212  GPT 74/94/75/93 1212

.NEW...NONE
LA...NONE.
MS...NONE.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.